MAUDE Adverse Event Report: ARTHREX, INC. BUR,OVAL,CLEARCUT,12 FLUT,5.0MMX 13CM; BURR, SURGICAL, GENERAL & PLASTIC SURGERY

ARTHREX, INC. BUR,OVAL,CLEARCUT,12 FLUT,5.0MMX 13CM; BURR, SURGICAL, GENERAL & PLASTIC SURGERY
Model Number BUR,OVAL,CLEARCUT,12 FLUT,5.0MMX 13CM
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/19/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that during a sas surgery the plastic protective cap of the burr broke off inside the patient.It was further reported that the cap could not be retrieved and an additional surgery is needed to retrieve the broken device out of the patient.The surgery was finished successfully with a new device with the same part number.It was not necessary to switch the surgical technique or do a second surgery.
 
Additional Manufacturer Narrative
The complaint could not be confirmed based on the customer provided photo.The photo is not clear to determined if anything broke.No change in harm was identified.

Brand Name
BUR,OVAL,CLEARCUT,12 FLUT,5.0MMX 13CM
Common Device Name
BURR, SURGICAL, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
vik bajnath
8009337001
MDR Report Key13471865
Report Number1220246-2022-04424
Device Sequence Number1791014
Product Code GFF
UDI-Device Identifier00888867043770
UDI-Public00888867043770
Combination Product (Y/N)N
Initial Reporter CountryLS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2025
Device Model NumberBUR,OVAL,CLEARCUT,12 FLUT,5.0MMX 13CM
Device Catalogue NumberAR-8500COT
Device Lot Number11725031
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/21/2022
Supplement Date Received by Manufacturer01/21/2022
Initial Report FDA Received Date02/07/2022
Supplement Report FDA Received Date05/04/2022
Date Device Manufactured09/18/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown